Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 16, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 5, 2014, 2:22 PM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 6, 2014, 2:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2014, 2:22 PM MDT (20:22 UTC)
- In effect from
- May 6, 2014, 2:00 PM MDT
- Expired
- May 6, 2014, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4237 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WWUS74 KEPZ 052022 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 222 PM MDT MON MAY 5 2014 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS TUESDAY AFTERNOON AND EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM WILL GENERATE WINDY CONDITIONS FROM MID AFTERNOON THROUGH EARLY EVENING ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS ON TUESDAY. SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 30 MPH WITH GUSTS AROUND 45 MPH RESULTING IN AREAS OF BLOWING DUST AND LOW VISIBILITIES. HAZARDOUS DRIVING CONDITIONS WILL RESULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ404>407-411-413>416-TXZ418-419-061000- /O.NEW.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...DOWNTOWN...WEST EL PASO... UPPER VALLEY...FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO 222 PM MDT MON MAY 5 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT TUESDAY. * SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH ALONG EASTERN FACING SLOPES. * TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. * IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE OVER VERY ISOLATED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
2 follow-up statements
387 WWUS74 KEPZ 061158 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 558 AM MDT TUE MAY 6 2014 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON THROUGH EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM WILL GENERATE WINDY CONDITIONS FROM MID AFTERNOON THROUGH EARLY EVENING ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY. SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 30 MPH WITH GUSTS AROUND 45 MPH RESULTING IN AREAS OF BLOWING DUST AND LOW VISIBILITIES. HAZARDOUS DRIVING CONDITIONS WILL RESULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. NMZ403-408>410-417-TXZ420-423-070200- /O.EXA.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/ SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-OTERO MESA- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY... GRANT COUNTY AIRPORT...HILLSBORO...WINSTON... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...CROW FLATS...HUECO TANKS...LOMA LINDA...FABENS... TORNILLO...FORT HANCOCK 558 AM MDT TUE MAY 6 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * WIND SPEEDS: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH ALONG EASTERN FACING SLOPES. * TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. * IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE OVER VERY ISOLATED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ404>407-411-413>416-TXZ418-419-070200- /O.CON.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...DOWNTOWN...WEST EL PASO... UPPER VALLEY...FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO 558 AM MDT TUE MAY 6 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * WIND SPEEDS: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH ALONG EASTERN FACING SLOPES. * TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. * IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE OVER VERY ISOLATED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRD
462 WWUS74 KEPZ 061924 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 124 PM MDT TUE MAY 6 2014 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON THROUGH EARLY EVENING... .A STRONG AND LARGE LOW PRESSURE SYSTEM ALOFT OVER THE WESTERN UNITED STATES WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES WEDNESDAY AND THURSDAY. THIS SYSTEM WILL GENERATE WINDY CONDITIONS FROM MID AFTERNOON THROUGH EARLY EVENING HOURS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY AND WEDNESDAY. SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 30 MPH WITH GUSTS AROUND 45 TO 50 MPH RESULTING IN AREAS OF BLOWING DUST AND LOW VISIBILITIES. HAZARDOUS DRIVING CONDITIONS WILL RESULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. NMZ409-410-417-TXZ420-423-071200- /O.NEW.KEPZ.WI.Y.0017.140507T1800Z-140508T0200Z/ /O.CON.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/ SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-OTERO MESA- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY... SPACEPORT...GARFIELD...HATCH...RADIUM SPRINGS...CROW FLATS... HUECO TANKS...LOMA LINDA...FABENS...TORNILLO...FORT HANCOCK 124 PM MDT TUE MAY 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WIND SPEEDS: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH ALONG EASTERN FACING SLOPES. * TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. * IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE OVER VERY ISOLATED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ404>407-411-413>416-TXZ418-419-071200- /O.NEW.KEPZ.WI.Y.0017.140507T1800Z-140508T0200Z/ /O.CON.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...DOWNTOWN...WEST EL PASO... UPPER VALLEY...FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO 124 PM MDT TUE MAY 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. * IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE OVER VERY ISOLATED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ412-TXZ421-422-424-071200- /O.NEW.KEPZ.WI.Y.0017.140507T1800Z-140508T0200Z/ CENTRAL TULAROSA BASIN-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT...DELL CITY...CORNUDAS...SALT FLAT... SIERRA BLANCA 124 PM MDT TUE MAY 6 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. * WIND SPEEDS: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH ALONG EASTERN FACING SLOPES. * TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. * IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE OVER VERY ISOLATED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ403-408-070200- /O.CON.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/ SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY... GRANT COUNTY AIRPORT...HILLSBORO...WINSTON 124 PM MDT TUE MAY 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WIND SPEEDS: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH ALONG EASTERN FACING SLOPES. * TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. * IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE OVER VERY ISOLATED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 20
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 5, 2:01 PM MDT, 21 minutes earlier.
Area forecast discussion, May 5, 2:01 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
201 PM MDT MON MAY 5 2014
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
THE SOUTHWESTERN UNITED STATES TUESDAY AND WEDNESDAY BRINGING
WINDY WEATHER AND BLOWING DUST ACROSS THE REGION ALONG WITH
COOLER TEMPERATURES ON THURSDAY. WESTERLY WINDS WILL RESULT IN
CONTINUED DRY WEATHER INTO EARLY NEXT WEEK WITH TEMPERATURES
AGAIN WARMING ABOVE NORMAL.
&&
.DISCUSSION...
WEATHER LOOKS TO BECOME MORE ACTIVE THE NEXT 2 DAYS. UPPER TROUGH
ALONG THE WEST COAST EARLY THIS AFTERNOON WILL CONTINUE TO AMPLIFY
AS IT MOVES SLOWLY EAST. BY 12Z TUESDAY AN ASSOCIATED CLOSED LOW
ALOFT WILL BE LOCATED OVER THE GREAT BASIN WHILE LEE SURFACE
CYCLONE BECOMES ESTABLISHED OVER EASTERN COLORADO. CONSEQUENTLY
LOW AND MID LEVEL PRESSURE/HEIGHT GRADIENTS WILL STRENGTHEN ACROSS
SOUTHERN NEW MEXICO AND WEST TEXAS. INFLOW OF VERY WARM DRY AIR
MASS COMBINED WITH DIURNAL HEATING WILL RESULT IN SURFACE TO 550
MB DRY LAPSE RATES BY LATE AFTERNOON. THESE FACTORS WILL GENERATE
WINDY CONDITIONS BY MID AFTERNOON WITH WIND SPEEDS NEAR ADVISORY
LEVELS ACROSS MOST OF THE SOUTHERN TIER AND HIGHER MOUNTAINS.
BLOWING DUST ALSO SEEMS LIKELY OVER SOME AREAS GIVEN THE DRY
CONDITIONS.
SOMEWHAT MORE COMPLEX ON WEDNESDAY AS PRIMARY VORTICITY AXIS WILL
SWEEP ACROSS NEW MEXICO AND WEST TEXAS DURING THE AFTERNOON AND
EVENING CAUSING LEE CYCLONE AND ASSOCIATED TAILING TROUGH TO
FURTHER DEEPEN TO THE EAST. WINDS SHOULD ACCORDINGLY INCREASE MOST
AREAS WITH FURTHER WIND ADVISORIES LIKELY BEING REQUIRED. IN
ADDITION AN ATTENDANT PACIFIC COLD FRONT WILL PUSH THROUGH THE CWA
RESULTING IN HIGH TEMPERATURES FALLING TO 5 TO 10 DEGREES BELOW
NORMAL ON THURSDAY.
FRIDAY THROUGH SUNDAY ZONAL PATTERN ALOFT WILL PERSIST ACROSS THE
SOUTHERN ROCKIES WITH WEAK EMBEDDED SHORT WAVES. ASSOCIATED
DOWNSLOPE FLOW AND UPPER DYNAMICS WILL INDUCE PERSISTENT LEE
SURFACE TROUGHING TO THE EAST ALONG THE FRONT RANGE WITH DEEP
WESTERLY FLOW SUSTAINING INFLOW OF VERY WARM DRY AIR. THUS
TEMPERATURES WILL BE AROUND 5 DEGREES ABOVE NORMAL LATER PERIODS
WITH NIL CHANCES OF MOISTURE AS DRY LINE STAYS EAST OF THE CWA.
WIND SPEEDS SHOULD ALSO AT LEAST APPROACH THE BREEZY CATEGORY ON
SUNDAY.
&&
.AVIATION...VALID 06/00Z-07/00Z...
SKIES SKC-FEW250 THROUGH THE PERIOD. WEST TO SOUTHWEST WINDS THIS
AFTERNOON WILL PEAK 15-20 KNOTS WITH GUSTS 25-29 DURING MAX
HEATING/MIXING. WINDS WILL RAMP UP TOMORROW AS AN UPPER LEVEL TROUGH
MOVES INTO THE GREAT BASIN. EXPECT WEST-SOUTHWEST WINDS AROUND 25
KNOTS WITH GUSTS 30 TO 40 KNOTS AFTER 06/20Z. AREAS OF BLOWING DUST
ARE LIKELY TO DEVELOP LATE AFTERNOON...WITH PREVAILING VISBY
GENERALLY 2-3SM WITH FEW AREAS UNDER 1SM.
&&
.FIRE WEATHER...
DEEP TROUGH WILL MOVE INTO THE GREAT BASIN TUESDAY AND THEN MOVE
ACROSS THE FOUR CORNERS WEDNESDAY. SOUTHWEST WINDS WILL INCREASE
THIS AFTERNOON AS OVERALL PATTERN BECOMES MORE AMPLIFIED...AND WILL
REACH CRITICAL FIRE WX THRESHOLDS TUESDAY. MEANWHILE HOT/DRY/
UNSTABLE CONDITIONS WILL CONTINUE. RED FLAG WARNING CONTINUES FOR
TUESDAY. SLIGHTLY COOLER TEMPERATURES AND LESS UNSTABLE CONDITIONS
WILL YIELD LOWER HAINES INDEX VALUES WEDNESDAY...ESPECIALLY WEST OF
THE RIO GRANDE. TIMING OF PVA MAX AND PEAK WINDS ALOFT SUGGEST WINDS
MAY FALL JUST SHORT OF CRITERIA OVER THE GILA REGION WEDNESDAY. KEPT
GILA IN THE FIRE WX WATCH FOR NOW SINCE IT IS VERY CLOSE...AND WILL
RE-EXAMINE TOMORROW BEFORE UPGRADING OR DROPPING. OTHERWISE RED FLAG
CONDITIONS STILL A SAFE BET WEDNESDAY FOR ALL THE OTHER ZONES...AT
LEAST BELOW 7500 FEET.
TROUGH WILL PUSH EAST OF THE AREA WEDNESDAY NIGHT WITH LIGHTER
WINDS AND COOLER TEMPERATURES EXPECTED THURSDAY. BUT TEMPS WILL
WARM BACK UP TO A FEW DEGREES ABOVE NORMAL BY THE WEEKEND...WITH
LOWER 90S LIKELY OVER THE LOWLANDS AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 65 88 63 82 54 / 0 0 0 0 0
SIERRA BLANCA 56 85 53 81 52 / 0 0 0 0 0
LAS CRUCES 58 86 54 78 48 / 0 0 0 0 0
ALAMOGORDO 60 86 57 78 51 / 0 0 0 0 0
CLOUDCROFT 42 60 41 57 37 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 57 84 54 77 50 / 0 0 0 0 0
SILVER CITY 51 74 46 69 39 / 0 0 0 0 0
DEMING 53 83 49 76 41 / 0 0 0 0 0
LORDSBURG 53 82 49 73 44 / 0 0 0 0 0
WEST EL PASO METRO 62 86 59 82 53 / 0 0 0 0 0
DELL CITY 54 83 51 81 51 / 0 0 0 0 0
FORT HANCOCK 61 93 61 86 55 / 0 0 0 0 0
LOMA LINDA 52 78 51 73 49 / 0 0 0 0 0
FABENS 60 90 57 81 53 / 0 0 0 0 0
SANTA TERESA 58 87 55 80 50 / 0 0 0 0 0
WHITE SANDS HQ 63 86 57 78 55 / 0 0 0 0 0
JORNADA RANGE 50 86 42 78 43 / 0 0 0 0 0
HATCH 56 84 49 78 44 / 0 0 0 0 0
COLUMBUS 56 81 50 78 47 / 0 0 0 0 0
OROGRANDE 56 89 51 83 48 / 0 0 0 0 0
MAYHILL 47 70 46 68 41 / 0 0 0 0 0
MESCALERO 44 73 43 67 36 / 0 0 0 0 0
TIMBERON 41 71 38 67 36 / 0 0 0 0 0
WINSTON 50 74 43 68 37 / 0 0 0 0 0
HILLSBORO 56 78 54 72 48 / 0 0 0 0 0
SPACEPORT 52 83 52 78 45 / 0 0 0 0 0
LAKE ROBERTS 42 72 43 64 35 / 0 0 0 0 0
HURLEY 50 77 47 71 38 / 0 0 0 0 0
CLIFF 44 81 44 75 38 / 0 0 0 0 0
MULE CREEK 37 78 33 70 32 / 0 0 0 0 0
FAYWOOD 50 75 46 70 38 / 0 0 0 0 0
ANIMAS 55 84 50 77 45 / 0 0 0 0 0
HACHITA 55 85 51 79 43 / 0 0 0 0 0
ANTELOPE WELLS 56 84 52 76 48 / 0 0 0 0 0
CLOVERDALE 51 78 48 71 43 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TO 9 PM MDT TUESDAY FOR NMZ110>113.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NMZ110>113.
WIND ADVISORY FROM 2 PM TO 8 PM MDT TUESDAY FOR NMZ404>407-411-
413>416.
TX...RED FLAG WARNING FROM NOON TO 9 PM MDT TUESDAY FOR TXZ055-056.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR TXZ055-056.
WIND ADVISORY FROM 2 PM TO 8 PM MDT TUESDAY FOR TXZ418-419.
&&
05 ROGASH/25 HARDIMANHazardous weather outlook, May 5, 5:47 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 547 AM MDT MON MAY 5 2014 NMZ401>417-TXZ418>424-061200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 547 AM MDT MON MAY 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON AS WEST TO SOUTHWEST WINDS INCREASE INTO THE LOW END BREEZY CATEGORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN APPROACHING UPPER LEVEL TROUGH SYSTEM WILL GENERATE STRONG WEST TO SOUTHWEST WINDS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. AREAS OF BLOWING DUST WILL BE POSSIBLE FOR THE LOWLAND DESERTS TUESDAY AND WEDNESDAY AFTERNOON. WITH DRY CONDITIONS AND STRONG WINDS PRESENT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR TUESDAY AND WEDNESDAY. COOLER TEMPERATURES AND LIGHTER WINDS WILL FOR THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 6:51 AM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 38 hr |
Nearby
Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.